Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A sufficient condition for linear growth of variances in a stationary random sequence


Author: Richard C. Bradley
Journal: Proc. Amer. Math. Soc. 83 (1981), 586-589
MSC: Primary 60G10; Secondary 60F05, 62M10
MathSciNet review: 627698
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ ({X_k},k = \ldots , - 1,0,1, \ldots )$ is a weakly stationary random sequence. For each positive integer $ n{\text{let }}{S_n} \equiv {X_1} + \cdots + {X_n}$ and $ \tau (n) = \operatorname{Sup} \{ \vert\operatorname{Corr} (\sum _{k = - I}^0{X_k},\sum _{k = m}^{m + I}{X_k})\vert:m \geqslant n,I \geqslant 0\} $. If Var $ {S_n} \to \infty $ as $ n \to \infty $ and $ \sum _{n = 0}^\infty \tau ({2^n}) < \infty $, then $ {n^{ - 1}}$ Var $ {S_n}$ converges to a finite positive limit as $ n \to \infty $. A bound on the rate of convergence is obtained.


References [Enhancements On Off] (What's this?)

  • [1] István Berkes and Walter Philipp, Approximation theorems for independent and weakly dependent random vectors, Ann. Probab. 7 (1979), no. 1, 29–54. MR 515811
  • [2] I. A. Ibragimov, A remark on the central limit theorem for dependent random variables, Teor. Verojatnost. i Primenen. 20 (1975), 134–140 (Russian, with English summary). MR 0362448
  • [3] Il′dar Abdulovich Ibragimov and Y. A. Rozanov, Gaussian random processes, Applications of Mathematics, vol. 9, Springer-Verlag, New York-Berlin, 1978. Translated from the Russian by A. B. Aries. MR 543837
  • [4] -, Gaussian random processes, "Nauka", Moscow, 1970. (Russian)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60G10, 60F05, 62M10

Retrieve articles in all journals with MSC: 60G10, 60F05, 62M10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0627698-5
Keywords: Weakly stationary, variance of partial sums, spectral density
Article copyright: © Copyright 1981 American Mathematical Society